Saturday, September 05, 2009

The Times, They Are A-Changing

So it has been about four weeks since my last dose. The first week was really bad, even after tapering off. I don't know how many times I thought, geez, maybe staying on the drug wouldn't be that bad.

But I kept pushing myself to get past the side effects of withdrawal. The drug has a really long half-life in the system -- it took every bit of that week and the next two for it to really subside. Occassionally, I still get the wierd tingly, but I can definitely deal.

On the emotions front, those first weeks were dicey. My emotions were all over the place. It didn't help that work was so busy then too, necessitating 9 and 10 hour days. It got to where one new task landing on my desk nearly sent me into tears. (And I can't stand women who do that.) I had to really fight myself to keep my voice and outside attitude from reflecting the mess that was my head.

And no one warns you about the brain drain. I mean my brain just turned to mush one day, and I've been fighting ever since to get it back. I always close my day with the Nintendo DS and a few Sudoku puzzles to calm down and transition into sleep. (Wierd, I know. But it works for me.) And one day I just noticed that my brain couldn't do it. It was like it was wrapped in a layer of cotton batting -- the input had to fight through the cobwebs to get in and be recognized, and the output had to fight its way into the world.

It's coming back slowly. My brain, I mean. I still find myself with short-term memory issues, and I really don't remember much of the those first two weeks without the drug.

But you know what? I can be happy now without the meds. Oh, it turns out I need a lot more work on my coping mechanisms, but I can recognize what I'm feeling, why I'm feeling it, and can feel the need to change. That's all I wanted.

0 Comments:

Post a Comment

Links to this post:

Create a Link

<< Home